Alert archive / Florida / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 110, NWS Tallahassee, FL

May 7, 1998Jefferson County, Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 7, 1998, 7:00 AM EDT for Jefferson County, Madison County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 1998, 7:00 AM EDT (11:00 UTC)
Expired
May 7, 1998, 8:00 AM EDT
In force
60 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Jefferson County, FL, Madison County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1998-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1998-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2143 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 071100 RRA
SVRTLH
FLC065-079-071200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 AM EDT THU MAY 7 1998

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN NORTHERN FLORIDA
  MADISON COUNTY IN NORTHERN FLORIDA

* UNTIL 800 AM EDT

* AT 655 AM EDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7
  MILES NORTHEAST OF MONTICELLO MOVING EAST AT 25 MPH AND ANOTHER
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF MADISON MOVING EAST
  SOUTHEAST AT 25 MPH.

 * SOME LOCATIONS IN THE PATHS OF THESE STORMS ARE...
HOPEWELL                  BY 705 AM EDT
ASHVILLE                  BY 705 AM EDT
LOVETT                    BY 715 AM EDT

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.  FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:00 AM EDT, 3 hours earlier.

Area forecast discussion, May 7, 4:00 AM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 AM EDT THU MAY 7 1998

00Z 6 HR ETA MODEL FIELDS VERIFIED SLIGHTLY BETTER THAN NGM WITH
ETA PICKING UP ON CONVECTION THAT FIRED ACRS SE AL AND SW GA
TONIGHT BOTH IN PRECIP AND VORTICITY FIELDS. SO WILL LEAN WITH ETA
FOR THIS FORECAST...ALTHO PRETTY SIMILAR TO NGM. ETA TRACKS SFC
LOW FROM ARK TO VA THRU PD. UPR LO IN IL AT 18Z WILL DROP INTO MID
ATLC STATES AS VORT MAX SLIDES ACROSS N AL/N GA AND SC TONIGHT INTO
FRI MORN. APRS MOST OF THE HEAVY WEATHER SHOULD STAY TO THE NORTH
OF THE FA BUT COULD CLIP OUR NRN SW AND S CNTRL GA COUNTIES. FOR
TDY...THINK 30 POPS IN ORDER ACRS N FL ZNS...MAY NEED HIER FOR OUR
GA CWA...ESPEC BY TONIGHT. TONIGHT...CAN KEEP SLGT CHC POPS FL BIG
BEND TO HIGH CHC POPS GA CWA. BEST ETA CAPES FROM CNTRL AL 2000+ AT
00Z THIS EVE TO CNTRL GA 2000+ AT 06Z TONIGHT. ETA HELICITIES
HIGHEST CNTRL AL/GA THRU 06Z WITH ETA BEST LIS TRACKING JUST NORTH
OF OUR FA BTWN 00Z AND 06Z TONIGHT. FRI...LOOKS LIKE THINGS WILL
DRY OUT A BIT AND HEAT UP WITH GUID HI TEMPS IN THE LWR 90S...MAY
AGAIN NEED 10 OR 20 POP FOR ISOLD AFTN TSTMS ESPEC ERN PORTIONS OF
FA. OTHERWISE NGM/AVN GUID TEMPS CLOSE SO NO PROB THERE.

VOLKMER

In the hours before

Local storm report, May 7, 5:50 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT THU MAY 07 1998

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

410 AM     BRIDGEBORO                GA   .75 INCH HAIL
05/07/98   WORTH                          DIME SIZED HAIL REPORT
                                          RELAYED BY ALBANY TV STATION.

415 AM     TICKNOR                   GA   .75 INCH HAIL
05/07/98   WORTH                          DIME SIZE HAIL REPORT RELAYED
                                          FROM COUNTY SHERIFFS OFFICE.

430 AM     3 N MOULTRIE              GA   .88 INCH HAIL
05/07/98   COLQUITT                       NICKEL SIZE HAIL REPORT FROM
Local storm report, May 7, 5:50 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT THU MAY 07 1998

TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

410 AM     BRIDGEBORO                GA   .75 INCH HAIL
05/07/98   WORTH                          DIME SIZED HAIL REPORT
                                          RELAYED BY ALBANY TV STATION.

415 AM     TICKNOR                   GA   .75 INCH HAIL
05/07/98   WORTH                          DIME SIZE HAIL REPORT RELAYED
                                          FROM COUNTY SHERIFFS OFFICE.

430 AM     3 N MOULTRIE              GA   .88 INCH HAIL
05/07/98   COLQUITT                       NICKEL SIZE HAIL REPORT FROM

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:08 AM EDTSevere Thunderstorm WarningTAEJefferson, Madison52 min
May 7, 6:09 AM EDTSevere Thunderstorm WarningTAEJefferson, Madison51 min
May 7, 8:04 AM EDTSevere Thunderstorm WarningTAEMadison46 min

Nearby

Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.